MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. CORTICAL BONE SCREW; SCREW, FIXATION, BONE

ZIMMER MANUFACTURING B.V. CORTICAL BONE SCREW; SCREW, FIXATION, BONE
Model Number N/A
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: distal lateral fibular plate left 6 holes 106 mm length, pn: 47235701806, ln: 63550687.2.7 mm locking screw 14 mm length, pn: 47482801402, ln: 63671062.2.7 mm locking screw 16 mm length, pn: 47482801602, ln: 63869781.2.7 mm locking screw 12 mm length, pn: 47482801202, ln: 63861780.2.7mm locking screw 12mm long, pn: unk, ln: 62348896.2.7 mm locking screw 18 mm length, pn: 47482801802, ln: 63861772.Cortical bone screw self-tapping hex head 3.5 mm diameter 18 mm length, pn: 47234801835, ln: 63098016.Cortical bone screw self-tapping hex head 3.5 mm diameter 12 mm length, pn: 47234801235, ln: 63406688.Cortical bone screw self-tapping hex head 3.5 mm diameter 40 mm length, pn: 47234804035, ln: 61168845.Cortical bone screw self-tapping hex head 3.5 mm diameter 46 mm length, pn: 47234804635, ln: 61214651.Report source: foreign - (b)(6).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2019-00655, 0001822565-2019-00656, 0001822565-2019-00657, 0001822565-2019-00658, 0001822565-2019-00659, 0001822565-2019-00660, 0001822565-2019-00662, 0001822565-2019-00663, 0001822565-2019-00664, 0002648920-2019-00109, 0002648920-2019-00108.Following the removal of contamination on the devices, scanning electron microscopy identified isolated pitting corrosion at the screw plate interface constrained to the locking threads of the plate and the screws.The isolated pitting was not identified in other locations of the locking plates and screws, including the discolored areas surrounding the holes from which the tissue deposits were removed.Review of device history record did not identify any related manufacturing deviations or anomalies that would have contributed to the reported event.The analysis confirms the device and it¿s materials are conforming to specifications.Root cause is unable to be determined at this time.The device labeling states that in-vivo implant corrosion is a possible adverse effect that may be anticipated as the device is implanted in a corrosive environment.Occurrence rates are within the expected rates therefore; no further action is needed at this time.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent a revision due to apparent infection.It was further reported that a screw backed out.No further information is available at this time.

Brand Name
CORTICAL BONE SCREW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
MDR Report Key9185153
Report Number0002648920-2019-00738
Device Sequence Number3031214
Product Code HWC
UDI-Device Identifier00889024087668
UDI-Public(01)00889024087668
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberN/A
Device Catalogue Number47234801235
Device Lot Number63406688
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2019
Initial Report FDA Received Date10/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age31 YR